Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Polynomial type Padé approximants

Authors: Géza Németh and Magda Zimányi
Journal: Math. Comp. 38 (1982), 553-565
MSC: Primary 41A21; Secondary 33A15, 41A20
MathSciNet review: 645671
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some results are established giving conditions on $f(x)$ so that its main diagonal Padé approximation ${R_n}(x)$ is of the form ${P_n}(x)/{P_n}( - x)$, where ${P_n}(x)$ is a polynomial in x of degree n. A number of applications to special functions are presented. Numerical computations are given for the gamma function using the "bignum" arithmetical facilities of formula manipulation languages REDUCE2, FORMAC.

References [Enhancements On Off] (What's this?)

    K. Bahr, "Utilizing the FORMAC novelties," SIGSAM Bull. No. 33, 1975, pp. 21-24.
  • George A. Baker Jr., Essentials of Padé approximants, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1975. MR 0454459
  • A. C. Hearn, REDUCE2 User’s Manual, UCP-19, University of Utah, Salt Lake City, Utah, 1973. Y. L. Luke, The Special Functions and Their Approximations, Vol. 2, Academic Press, New York and London, 1969.
  • Yudell L. Luke, Mathematical functions and their approximations, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. MR 0501762
  • K. Németh, Padé-Type Approximations (in Hungarian), Unpublished diploma work at Eötvös Loránd University, Budapest, 1980.
  • Oskar Perron, Die Lehre von den Kettenbrüchen. Bd I. Elementare Kettenbrüche, B. G. Teubner Verlagsgesellschaft, Stuttgart, 1954 (German). 3te Aufl. MR 0064172
  • R. Tobey, J. Baker, R. Crews, P. Marks & K. Victor, PL/I-FORMAC interpreter, 1967.
  • William F. Trench, An algorithm for the inversion of finite Hankel matrices, J. Soc. Indust. Appl. Math. 13 (1965), 1102–1107. MR 189232
  • John W. Wrench Jr., Concerning two series for the gamma function, Math. Comp. 22 (1968), 617–626. MR 237078, DOI

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A21, 33A15, 41A20

Retrieve articles in all journals with MSC: 41A21, 33A15, 41A20

Additional Information

Keywords: Rational approximation, Padé approximation, Padé approximants, special functions, gamma function, symbolic computing, REDUCE2, FORMAC
Article copyright: © Copyright 1982 American Mathematical Society